Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Addressing Concerns of Sustiva (Which Meds Have Least Side Effects?)
Oct 24, 2005

Dr. Wohl, thanks for your initial response to my original question (Which Meds/Side Effects), and hats off to the author of Addressing Concerns of Sustiva, for your insight as well. Let me say that I am Male and rapidly approaching 1 month on Sustiva/ Truvada regime. And yes, some of the side effects are more "tolerable" at this point, (I'm less "foggy/translike""less loss of energy" ("less weird dreams") (when I can sleep) but I HARDLY feel the same as before I started meds. As a result, my physician prescribed Tamazopam to help me sleep (which scared the SHIT out of me when I read IT'S warning label) so I've have only used it very infrequently. My physican still thinks Sustiva is the best first line defense, (CD4 320/VL 8,000) but my biggest problem is still: NOT SLEEPING at night (I'm averaging maybe 3 hrs/night when I don't pop the benzos). What are your thoughts on switching Sustiva/Tru combo to daytime dosing instead of "before bedtime" dosing. P.S. I am due back to work before Nov 1 and NEED SLEEP.

Response from Dr. Wohl

If your sleep disturbances continue, Sustiva is not the drug for you. There are other choices. You can certainly try to take the med during the day before calling it quits with Sustiva (but I suspect you might end up trading insomnia for day-time weirdness).

Talk to your doc again. Be firm.

DW



Previous
AM I A LONG TIME SURVIVOR
Next
alternative treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement